MAUDE Adverse Event Report: AD-TECH MEDICAL INSTRUMENT CORP. DEPTH ELECTRODE

AD-TECH MEDICAL INSTRUMENT CORP. DEPTH ELECTRODE
Model Number RD16R-SP03X-000
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
Patient had seeg surgery on thursday (b)(6) 2025.After explanting electrodes in the or surgically the patient was sent for a ct scan (routine procedure for the hospital).There were no issues during removal of the electrodes, they were explanted without incident.The scan revealed that a metal fragment remained in the brain.Scans prior to implant did not show that the metal fragment existed so it was assumed that this was part of the electrode.
 
Additional Manufacturer Narrative
Dr.(b)(6) and others did try to locate the explanted electrodes to examine for missing pieces however, they had been disposed of and they could not locate them in the garbage.The patient was fine and did not suffer any deficits so the decision was made to leave the metal fragment in the brain.The surgeon and dr.(b)(6) explained that the metal fragment may not be able to be removed from the brain as the removal could result in damage to the patient due to the location of the metal fragment.The imaging that was done prior to seeg surgery clearly showed no metal fragment existed prior.The customer was informed of our product limitations of intended temporary (29 days or less) use.The surgeon and doctor were comfortable with the decision to leave it.
 
Additional Manufacturer Narrative
Dr.(b)(6) and others did try to locate the explanted electrodes to examine for missing pieces however, they had been disposed of and they could not locate them in the garbage.The patient was fine and did not suffer any deficits so the decision was made to leave the metal fragment in the brain.The surgeon and dr.Boro explained that the metal fragment may not be able to be removed from the brain as the removal could result in damage to the patient due to the location of the metal fragment.The imaging that was done prior to seeg surgery clearly showed no metal fragment existed prior.The customer was informed of our product limitations of intended temporary (29 days or less) use.The surgeon and doctor were comfortable with the decision to leave it.Updated 03/14/2025: the post op scans showed a metal remnant that was not there in the pre op scan.The scans provided by the hospital confirm the complaint.The electrodes were discarded and they were unable to confirm the electrodes complete.Without confirmation of the source of the metal fragment, no root cause can be identified.There are no corrective actions.
 
Event or Problem Description

Brand Name
DEPTH ELECTRODE
Common Device Name
DEPTH ELECTRODE
Manufacturer (Section D)
AD-TECH MEDICAL INSTRUMENT CORP.
400 west oakview parkway
oak creek WI 53154
Manufacturer (Section G)
AD-TECH MEDICAL INSTRUMENT CORP.
400 west oakview parkway
oak creek WI 53154
Manufacturer Contact
monique-elise alamina
400 west oakview parkway
oak creek, WI 53154
2626341555
MDR Report Key21282549
Report Number2183456-2025-00001
Device Sequence Number18471442
Product Code GZL
UDI-Device Identifier00841823109026
UDI-Public00841823109026
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K223269
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRD16R-SP03X-000
Device Catalogue NumberRD16R-SP03X-000
Device Lot Number888889890
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2025
Supplement Date Received by Manufacturer01/24/2025
Initial Report FDA Received Date01/31/2025
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown